A Case of Bupropion-induced Stevens-Johnson Syndrome With Acute Psoriatic Exacerbation

August 2010 | Volume 9 | Issue 8 | Case Report | 1010 | Copyright © 2010

Jamie Surovik MD, Catherine Riddel MD, Susan Y. Chon MD

Abstract

Bupropion is a very popular medication prescribed to millions of patients globally for depression (Wellbutrin®, GlaxoSmithKline, Research Triangle Park, NC) as well as an aid in smoking cessation (Zyban®, GlaxoSmithKline, Research Triangle Park, NC). It has been reported to have some common dermatologic side effects, such as pruritus, urticaria and serum-sickness like reaction. The authors report a case of bupropion-induced Stevens-Johnson syndrome (SJS) with a concomitant acute psoriatic exacerbation in a 56-year-old woman, who began taking bupropion for treatment of depression. While the United States (U.S.) prescribing information for bupropion does include SJS as a rare potential side effect, it does not mention worsening of psoriasis. Physicians should be aware of the potential life-threatening adverse effects of this commonly prescribed medication as well as the risk in patients with known psoriasis.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles